FDA Approved Drugs and User Comments: CALAN SR

User Comments:


For High Blood Pressure “Very effective in lowing my blood pressure but for the three weeks I was on it I had horrible diarrhea ( I was told it would go away in a few days) and subsequently turned into bleeding problems . I was on stomach meds for over one year after taking it for only three weeks and still to this day suffer from it. Be very careful with this med READ the warnings closely this side effect is rare but not a “unknown” reaction to this drug I was just unprepared and trusted my doctor, boy was I wrong..”

Raymone February 23, 2017


For Nocturnal Leg Cramps “for several years I had SEVERE night time leg cramps. They got so bad that the veins in my legs would bulge out of my skin from my toes to my groin area. I would be unable to walk so my husband would help me to the tub where he would have it filled with the hottest water I could tolerate, which really helped a lot, and I would take 2 OTC leg cramp pills. But the veins popping ou got so severe my husband took me to the Dr. (Again!) and we explained about the veins popping out. He sat there for a moment and then like a light bulb came on he said ” Let’s try something. I’m going to put you on a channel blocker and let’s see if that helps.” That was 2 years ago and I no longer get leg cramps where the veins are popping out!”

Gramma Beev (taken for 2 to 5 years) March 16, 2015


For Arrhythmia “I’m on this medicine for heart arrhythmia. I’m 46, my heart does flip flops and super rapid beats per min. Blood pressure sometimes is 180/110. Then it drops to 96/67, that little roller coaster ride makes you ill. I started the Calan SR 180mg tab. It gives me wicked headache in left lobe & fatigue. It hasn’t helped my heart from flip flopping or blood pressure from sky rocketing up then down like a yo-yo. However, it does calm my heart down once I have a spell and I take the meds. I generally fall asleep from fatigue. It could be that I haven’t taken it long enough for it to start helping the high blood pressure or the irregular heart beat. Perhaps the second month will show improvement. “

2young2takeapill (taken for 1 to 6 months) August 28, 2013


For Migraine Prevention “I was put on a low dosage in 2002 when I was 37. The benefits were immediate and amazing. I actually looked forward to activities and outings. Unfortunately, after a couple years, the migraines crept back, only less severe, and less frequent. My doctor doubled the dosage, and that helped quite a bit. Now I take 350mg ER, which is the largest amount the doctor will allow. Although my migraines have become quite mild, I feel that the Verapamil has mostly lost its efficacy, and I plan to ask my doctor about gradually stopping the medication. Still, the years of relief it gave me were terrific, and I never hesitate to recommend it.”

MIss Margaret August 15, 2013


For Migraine Prevention “From 1965 through 1992 I suffered from what a doctor called Migraine Headaches. I endured the sporadic episodes until they became longer in duration and more often. The constant nausea was worse than the headache itself, causing me to go to bed until the event would suddenly subside. Went to a doctor again around 1992 and was prescribed Calan SR. I took it until the prescription ran out … and did not have any headaches during that time … but then I did not renew my prescription and stopped taking it all together. However, I have never had a migraine again nor any type of headache at all since around 1992 to this day 2010 – that is approximately 16 years without even a headache. I consider this a miracle. “

wonder drug December 20, 2010


For Supraventricular Tachycardia “I have been taking CALAN SR 120 for over 10 years now. My episodes of SVT occur at most a couple of times a year and then for short duration. My pharmacy issued me a generic once because CALAN was not available and I had SVTs almost daily. I was very glad when CALAN became available again. I would not like to be without it.”

Anonymous December 18, 2010

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.